tlee 03/10/14
Last reply 3 years ago
My first "Bleeder"

Hi everyone!
I have been on Avonex for 4 months and everything has gone well so far. Tonight I did my injection with my Avonex pen and when I pulled the needle out my leg, the injection poured blood. There is always one or two drops of blood but this time it poured down my leg before I could grab my gauze, made a mess all over my floor lol. I was a little freaked out I have to admit but I think I did well(not freaking out). After some reading some stories online I now know that I must have nicked a vein and hence the gushing blood. My big question is, did I lose my medication?? Is there ways to avoid that from happening again??

Any ideas?! Thank you!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@tlee , these injections are a bit hit and miss. Most of the time, they’re OK but sometimes, we’ll hit a nerve or a vein.

Try not to worry about it, as you seem to have adopted this regime and you don’t want to undermine your acceptance and confidence. You’ve come along such a long way since posting as a needle-phobe a few months ago.

So, it’s October now, did your wedding happen last month and how did it go?


sunnydaylover
3 years ago

Hi, this happened to me last week and I never gave it a thought about not getting the medication. I hate doing it anyway, not the needle part, thats no bother, just the whole what the hell am I putting in me and the money thats made through this illness and is it really needed…..ARGH!


tlee
3 years ago

Oh no sunnydaylover, I so sorry to hear your not coping well with the medication. Just try and think this may suck and makes you sick but it will extent your walking maybe for a few months, few years and maybe just maybe 10-20 years. I just keep thinking this is what’s going to keep me walking until I’m 65-70(hopefully) and if not then I guess it’s just not in my cards to walk at that age…. Who knows maybe by the time I’m 65-70 they will have found a cure(wishful thinking).
I am worried about this bleeder but it is not enough to bring me down or make me second guess myself. I am so proud of myself and I can’t believe I have come so far. I’m grateful to have this site too cause I don’t feel as worried now about the bleeder as it seems like it is common, thank god lol.
Stumbler thank you for your support! The wedding went great, I am now married to my best friend and feeling so blessed that he accepted me with all my issues. What can I say…. He loves me 😀

Have a good weekend guys! Whoop whoop to Friday!!!


sunnydaylover
3 years ago

Congratulations to you and your hubby!!

I am coping ok, just don’t like it, guess I feel like im being told to do something but how do i know if its right or wrong, good or bad….Anyway, heres hping its the right thing to be doing.xx


cailindeas
3 years ago

It happened me the very first time I took it and the MS nurses assured me it was ok. Keep going!


graham100
3 years ago

Congratulations on the wedding I hope you will both stay happy iv been married 32yrs now and hardly ever had a row. We just don’t talk to each other. Lol. Only joking. I was on rebif for 4 months and can hardly walk now, taken me off it 2months can walk indors now holding on the walls. But I’m a lot older than you guys, (not you stumbler) lol. Sunnydaylover yes I agree with you, is it actually helping us or just lining people’s pockets, do our doctors get hand shakes, at Xmas?? Who knows.


quifftastic
3 years ago

Hey. This happened to me and it’s fine, the medication still goes in. Don’t do another injection if this happens. It’s justs a nerve and be fine. Good luck! 🙂

Post Comment

You must be logged in to reply to this topic.